I think I have low potassium or magnesium levels. My chest becomes tight normally along with arm and leg muscles and the albuterol doesn’t help breathing. I also get extremely tired and like today and end up dozing in bed for most of the bed, getting more stressed out because I have a paper due that I need to work on but don’t have the energy.
The symptoms have got much more severe in the last couple of months and the only thing that has changed is that I got diagnosed with reactive airways, although the symptoms have been going on since the summer. Thus, now I am on 400mcg of inhaled steroids and albuterol before exercise and one lecture due to allergy flare-ups in the class. I know both medications can lower potassium levels and many of the days, I do notice worse symptoms when I have taken the rescue inhaler.
I was wondering if I should start a supplement of both or just try one for now. I try to eat the foods high in the minerals but being here in Calgary most fruits and vegetables are very expensive in the winter and I just can't afford them. How long does it take to have a decrease in symptoms once I start taking them?
Are you (or the subject of the question) male or female?
What is your (or the subject of the question) height?
What is your (or the subject of the question) weight (kg or lb)?
If you (or the subject of the question) is under 18, please state your age:
The symptoms you described are not the usual symptoms of low potassium or magnesium. When we have problems breathing it takes huge amount of energy to breath and the body does get easily fatigued. Suggest you get blood work done to check your vitamin and mineral levels. Then you would know if you were low in potassium or magnesium or any other vitamin or mineral, plus you would get proper treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.